MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546550
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 05/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval basket was used in the main pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp), cholangioscopy guided litothripsy and pancreatic stone removal procedure performed on (b)(6) 2020.According to the complainant, during the procedure, a dilation was performed with a soehendra dilator narrowing the distal of the stone in the main pancreatic duct.Cholangioscopy and lithotripsy were then performed using a spyscope ds ii and an aulotilth onetouch ehl (electrohydraulic lithotripsy) probe, which was not successful.The autolith probe was not powerful enough to crash the stone.Reportedly, 260 pulses of ehl were delivered when attempting to break up the stone.As a result, a spybasket was attempted to be used to extract the stone.However, the stone and the spybasket got impacted.After multiple attempts to pull the stone; the handle of the spybasket got broken.Reportedly, the physician applied too much force while trying to pull the basket out of the duct.The handle detached from the wire and it remained inside of the patient's biliary system.An argon plasma coagulator was used to cut the spybasket and attempted to pull the device and stone out but was not successful.The impacted spybasket remained inside the patient and the procedure was not completed due to this event.A surgery was performed the day after and reportedly, the spybasket was removed from the patient successfully.The patient's current condition was reported to be recovering and feeling good.

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10170178
Report Number3005099803-2020-02351
Device Sequence Number2142819
Product Code PTS
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model NumberM00546550
Device Catalogue Number4655
Device Lot Number23007136
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2020
Initial Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR